MAUDE Adverse Event Report: ENCORE MEDICAL L.P. EMPOWR VVC KNEE; DJO EMPOWR KNEETM, UNIVERSAL BP, NP 6R

ENCORE MEDICAL L.P. EMPOWR VVC KNEE; DJO EMPOWR KNEETM, UNIVERSAL BP, NP 6R
Model Number 352-02-106
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 03/11/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional reporting on this event will be provided as a supplemental report to this document as soon as it becomes available.
 
Event or Problem Description
Revision surgery - the lot number on the package differs from the lot number on the product and stickers.The outside package has item 352-04-106 lot number 328v1009, but when the rep pull out the implant it was item 352-02-106 lot 308v1076.
 
Additional Manufacturer Narrative
The reason for this complaint was reported as lot number on the package differs from the lot number on the product and stickers.The healthcare professional indicated this event occurred during surgery, near the patient.No risk or adverse outcome was reported by the surgeon.The surgery completed as intended.The device was inspected prior to use and was determined to be unacceptable.The device was returned to manufacturer and evaluated by registered medical assistant (rma) at djo surgical.A review of manufacturing records indicate that universal tibia baseplate size 6 (352-02-106) was manufactured december 16, 2021 on work order a12799759 and universal tibia baseplate size 6 minus (352-04-106) was manufactured march 18, 2019 on work order (b)(4).Work order (b)(4) had a ncmr generated indicating that one (1) piece would be split off for rework.However, the work order indicates that the parts were reworked on the original work order and then continued through the manufacturing process.A review of the label printing history does not indicate additional labels were printed later than when the work order was generated.The rep who initiated the complaint reviewed x-rays from a surgery performed in (b)(6) 2022 using 352-04-106, 6 minus baseplate, and verified the correct implant was in the patient.Based on the transactions, all 19 parts of 352-04-106, 6 minus baseplate, were shipped from djo surgical at the latest date of 11/21/19.A review of material transactions does not indicate an overlap in timeframe of when the product was in inventory.Complaint database review showed no previous complaints for the reported lot numbers that allege this same issue.The root cause of this complaint is unknown.It is possible that the representative may have swapped the outer packaging in the field due to the manufacturing dates occurring at different times.Containment is to take place in accordance to hhe-2022-00003.Rma examination: the rma was returned to djo surgical for evaluation.The packaging was not provided to verify the discrepancy, however, the device provided matches the images the sales representative had provided.Additional reporting on this event will be provided as a supplemental report to this document if it becomes available.

Brand Name
EMPOWR VVC KNEE
Common Device Name
DJO EMPOWR KNEETM, UNIVERSAL BP, NP 6R
Manufacturer (Section D)
ENCORE MEDICAL L.P.
9800 metric blvd
austin TX 78758 5445
Manufacturer (Section G)
ENCORE MEDICAL L.P.
9800 metric blvd
austin TX 78758 5445
Manufacturer Contact
james mcmahon
9800 metric blvd
austin, TX 78758-5445
MDR Report Key13979572
Report Number1644408-2022-00385
Device Sequence Number5792167
Product Code JWH
UDI-Device Identifier00190446258032
UDI-Public(01)00190446258032
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
K173723
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 05/27/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number352-02-106
Device Catalogue Number352-02-106
Device Lot Number308V1076
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/15/2022
Supplement Date Received by Manufacturer05/19/2022
Initial Report FDA Received Date04/01/2022
Supplement Report FDA Received Date05/27/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/16/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
352-04-106 LOT 328V1009
Outcome Attributed to Adverse Event Other;
Patient Age57 YR
Patient SexFemale